Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

On Bohr sets of integer-valued traceless matrices


Author: Alexander Fish
Journal: Proc. Amer. Math. Soc. 146 (2018), 625-636
MSC (2010): Primary 37A45; Secondary 11P99, 11C99
DOI: https://doi.org/10.1090/proc/13743
Published electronically: August 30, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that any Bohr-zero non-periodic set $ B$ of traceless integer-valued matrices, denoted by $ \Lambda $, intersects non-trivially the conjugacy class of any matrix from $ \Lambda $. As a corollary, we obtain that the family of characteristic polynomials of $ B$ contains all characteristic polynomials of matrices from $ \Lambda $. The main ingredient used in this paper is an equidistribution result for an $ SL_d(\mathbb{Z})$ random walk on a finite-dimensional torus deduced from Bourgain-Furman-Lindenstrauss-Mozes work [J. Amer. Math. Soc. 24 (2011), 231-280].


References [Enhancements On Off] (What's this?)

  • [1] Yves Benoist and Jean-François Quint, Mesures stationnaires et fermés invariants des espaces homogènes, Ann. of Math. (2) 174 (2011), no. 2, 1111-1162 (French, with English and French summaries). MR 2831114, https://doi.org/10.4007/annals.2011.174.2.8
  • [2] Yves Benoist and Jean-François Quint, Stationary measures and invariant subsets of homogeneous spaces (II), J. Amer. Math. Soc. 26 (2013), no. 3, 659-734. MR 3037785, https://doi.org/10.1090/S0894-0347-2013-00760-2
  • [3] Yves Benoist and Jean-François Quint, Stationary measures and invariant subsets of homogeneous spaces (III), Ann. of Math. (2) 178 (2013), no. 3, 1017-1059. MR 3092475, https://doi.org/10.4007/annals.2013.178.3.5
  • [4] M. Björklund and K. Bulinski, Twisted patterns in large subsets of $ \mathbb{Z}^N$, to appear in Commentarii Methematici Helvetica.
  • [5] M. Björklund and A. Fish, Plünnecke inequalities for countable abelian groups. To appear in Journal für die reine und angewandte Mathematik (Crelle's Journal).
  • [6] Michael Björklund and Alexander Fish, Characteristic polynomial patterns in difference sets of matrices, Bull. Lond. Math. Soc. 48 (2016), no. 2, 300-308. MR 3483067, https://doi.org/10.1112/blms/bdw008
  • [7] Jean Bourgain, Alex Furman, Elon Lindenstrauss, and Shahar Mozes, Stationary measures and equidistribution for orbits of nonabelian semigroups on the torus, J. Amer. Math. Soc. 24 (2011), no. 1, 231-280. MR 2726604, https://doi.org/10.1090/S0894-0347-2010-00674-1
  • [8] Gerald B. Folland, A course in abstract harmonic analysis, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1995. MR 1397028
  • [9] Harry Furstenberg, Ergodic behavior of diagonal measures and a theorem of Szemerédi on arithmetic progressions, J. Analyse Math. 31 (1977), 204-256. MR 0498471, https://doi.org/10.1007/BF02813304

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37A45, 11P99, 11C99

Retrieve articles in all journals with MSC (2010): 37A45, 11P99, 11C99


Additional Information

Alexander Fish
Affiliation: School of Mathematics and Statistics, University of Sydney, Sydney, NSW, 2006 Australia
Email: alexander.fish@sydney.edu.au

DOI: https://doi.org/10.1090/proc/13743
Keywords: Ergodic Ramsey theory, measure rigidity, analytic number theory
Received by editor(s): June 7, 2016
Received by editor(s) in revised form: June 20, 2016, and March 21, 2017
Published electronically: August 30, 2017
Communicated by: Nimish Shah
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society